MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-2-6-3D
Medical Device Problem Codes Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that during delivery of an axium coil it encountered resistance and detached automatically.The patient was undergoing treatment for interventional embolization surgery.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.It was reported that the patient had upper gastrointestinal bleeding and underwent variceal embolization.During the delivery of the coil with the microcatheter there was significant resistance making advancement difficult.Upon withdrawal, the coil detached automatically.Another coil was then used instead to complete the embolization.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.Additional information was received stating that the cause of the event was not determined.The catheter used was not a medtronic product.Resistance was encountered in the middle section of the catheter.A continuous catheter flush was administered during the procedure.The coil detached but did not remain in the patient's body.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3:product analysis: equipment used: video inspection system (m-85519), ruler (m-83361), pin gauge sets (m-84083, m-84081) as found condition: the axium device was returned for analysis within a shipping box, within a sealed plastic biohazard pouch, within a dispenser coil and within an introducer sheath.The unknown non-medtronic micro catheter used during the event was not returned for analysis.Visual inspection/damage location details: the pusher three tack welds were found broken with the release wire retracted.The distal ~0.4cm of the pusher was found kinked.The implant coil was found already detached and found damaged within the introducer sheath.Blood was found within the introducer sheath and on the axium pusher/implant.Testing/analysis: the axium implant coil could not be used for resistance testing due to the damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed as the damages found is consistent with resistance.A large amount of blood was found within the introducer sheath and on the device, potentially contributing towards resistance.It is possible that insufficient continuous flush was used, causing blood to backflow up the micro catheter and onto the implant.Other possible causes for coil resistance in catheters include, but not limited to, lack of hydration before procedure, damaged micro catheter, or tortuous anatomy.Customer reported devices were prepared per ifu, and continuous flush was used.Therefore, the root cause could not be determined.It is possible the implant coil and pusher became damaged due to advancing against the resistance caused by the coagulated blood within the catheter or sheath.The customer report of ¿premature detachment¿ was confirmed.The tack welds were found broken, the release wire was found retracted for the pusher, and the coin was out of the lumen stop, detaching the implant as expected by the detachment subassemblies.Customer did not report any detachment attempts.It is likely the tack welds break occurred due to retracting against the resistance.As the unknown micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the resistance and premature detachment could not be determined.As the model and lot numbers were not reported, compatibility could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24093241
Report Number9617601-2026-00324
Device Sequence Number10259096
Product Code KRD
UDI-Device Identifier00847536037632
UDI-Public(01)00847536037632(17)271019(10)229927139
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-2-6-3D
Device Catalogue NumberQC-2-6-3D
Device Lot Number229927139
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2026
Supplement Date Received by Manufacturer03/06/2026
Initial Report FDA Received Date01/16/2026
Supplement Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale